Pennsylvania, 2015Hail and Damaging Wind in Pennsylvania, July 26, 2015
July 26, 2015 · NWS CTP · 2 events in 1 county or zone
Scattered slow-moving thunderstorms formed over south-central Pennsylvania during the evening hours in a relatively high-CAPE/low-shear environment ahead of a weakening cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered slow-moving thunderstorms formed over south-central Pennsylvania during the evening hours in a relatively high-CAPE/low-shear environment ahead of a weakening cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 26, 9:36 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 26, 9:36 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 PM EDT SUN JUL 26 2015
.SYNOPSIS...
A WEAKENING COLD FRONT OVER SOUTHERN PENNSYLVANIA WILL CONTINUE TO
SLOWLY SAG TO THE SOUTH OVERNIGHT. THEN...HIGH PRESSURE BUILDS
INTO THE REGION THROUGH MIDWEEK AS THE TEMPERATURE AND HUMIDITY
INCREASE. THE NEXT FRONT WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...BEFORE SEASONABLY
WARM CONDITIONS RETURN.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WEAK SFC CFRONT OVER SCENT PENN AND THE LOWER SUSQ VALLEY HAS
MELDED WITH OUTFLOW BOUNDARIES FROM EARLIER STORMS ALONG THE I-80
CORRIDOR. SEVERAL REPORTS OF 1 TO 2.25 INCHES INVOF BELLEFONTE
/CENTRE COUNTY/ AND MOUNT JOY /LANCASTER COUNTY/ RESPECTIVELY.
THESE VALUES ARE SPOT ON WITH DOPPLER RADAR ESTIMATES FOR THE PAST
7 HOURS. SOME PINPOINT ESTIMATES OF 3.5 TO NEARLY 5 INCHES
OCCURRED ACROSS NW LANCASTER...AND SE MCKEAN COUNTIES. THE LATTER
HIGHER TOTAL OVER MCKEAN COUNTY APPEARED TO FALL ALONG A RIDGE
LINE WITH DRAINAGE SPLIT BETWEEN TRIBS OF THE UPPER ALLEGHENY RIVER
AND WEST BRANCH OF THE SUSQ RIVER...AND CALLS TO THEIR EOC
INDICATED NO SIGNIFICANT PROBLEMS IN THAT AREA.
FOR THE REST OF THE NIGHT...POPS WERE TRIMMED TO 10 PERCENT OR
LESS ACROSS THE NW MTNS...WHILE LINGERING SEVERAL HUNDRED J/KG OF
SFC BASED CAPE ALONG AND TO THE SOUTH OF THE SLOWLY SWD DRIFTING
CFRONT WILL LEAD TO THE FORMATION OF ADDITIONAL SHRA/TSRA /SOME
WITH BRIEF TORRENTIAL RAINFALL/...NEAR AND TO THE SE OF THE I-81
CORRIDOR. ADDITIONAL BASIN AVG RAINFALL OVER THE LOWER SUSQ VALLEY
WILL /AVERAGE/ AROUND 0.50 INCH BETWEEN NOW AND 10Z. HOWEVER...ANY
TRAINING TSRA WILL EASILY DROP 1-2 INCHES WITHIN AN HOUR.
SOME SHOWERS MAY LAST ALL NIGHT IN THE SERN COS. CLEARING IS
POSSIBLE - BUT MAINLY OVER THE NW. PATCHY DENSE FOG IS ALSO
LIKELY FOR LATE TONIGHT/EARLY MONDAY...ESPECIALLY IN THOSE
AREAS WHERE RAIN FELL AND THE SKY CLEARS OUT.
MIN TEMPS EARLY MONDAY WILL BE IN THE UPPER 50S NORTH...TO UPPER
60S ACROSS THE SOUTH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
FRONT NOT IN A HURRY AND FOCUS MAY REMAIN TO THE EAST OF THE SUSQ.
ALL DAY. FORCING IN THE FORM OF A SHORT WAVE ALOFT WILL MAKE IT
ALMOST LIKELY TO SHOWER/STORM. THERE...BUT WILL KEEP CONTINUTY AND
WITHIN COLLABORATION TO CALL IT SCT COVERAGE. PWATS STILL RUN IN
THE 1.5-INCH RANGE MONDAY. SO THAT COULD STILL RESULT IN SOME SLOW
MOVING HEAVY RAINERS IN THE SE. MAXES SHOULD BE RATHER HOMOGENEOUS
IN THE L-M80S...WITH THE NW IN MORE SUNSHINE AND HIGHER 8H
TEMPS/MIXING POTENTIAL OVER THE SE.
AIR BEGINS TO DRY OUT IN THE SE MON NIGHT. WILL SLIDE POPS TO NILS
AFTER MIDNIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
RIDGE OVER CENTRAL U.S. WILL EXPAND INTO THE GREAT LAKES AND MID
ATLANTIC REGION THROUGH MIDWEEK. THEN RIDGING WILL BE REPLACED BY
BROAD TROUGH OVER EASTERN U.S. AS MAIN LARGE BUBBLE OF HIGH
PRESSURE RETROGRADES WESTWARD TO THE FOUR CORNERS REGION LATER IN
THE WEEK.
DRY PERIOD STILL IN STORE FOR TUESDAY INTO WEDNESDAY WITH HIGH
PRESSURE IN CONTROL AT THE SFC AND ALOFT. NEXT CHC FOR RAIN/TSTMS
WILL ARRIVE WED NIGHT INTO THURSDAY AS NEXT TROUGH AND ITS ASSOCD
COLD FRONT REACHES THE APPALACHIANS.
BEHIND THAT SYSTEM...MAINLY DRY WEATHER RETURNS FOR FRI AND SAT.
ANOTHER WAVE SLIDES IN FROM THE WEST SUN INTO MON RE-ESTABLISHING
THE TROUGH. ECMWF/GFS STILL LOOK TO BE LATCHING ONTO AT LEAST A
WEAK WAVE ORIGINATING OVER THE SOUTHEAST U.S. AND LIFTING IT
NORTHWARD ALONG THE APPALACHIANS BY MON...WHICH COULD HAVE IMPACTS
ON THAT FORECAST PERIOD. BUT FOR NOW WILL BROADBRUSH IN GENERALLY
UNSETTLED WEATHER FOR LATE NEXT WEEKEND INTO START OF NEXT WEEK.
TEMPS WILL BE GENERALLY ABOVE NORMAL FOR MUCH OF THE WEEK...WITH
A PEAK IN THE HEAT OCCURRING AROUND WED IN THE NORTH AND WED-THU
ACROSS THE SOUTH...WITH HIGHS PEAKING FROM THE MID 80S TO
LOWER/MID 90S. DEWPOINTS WILL ALSO INCREASE MIDWEEK...AS HEAT
INDEX VALUES MAY APPROACH 100F IN THE LWR SUSQ VLY. COOLER AND
LESS HUMID WEATHER RETURNS AS WE HEAD INTO NEXT WEEKEND.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
ISOLD CONVECTION AHEAD OF A COLD FRONT CONTINUES LATE THIS EVENING MAINLY
SOUTH OF A LINE FROM KUNV TO KIPT TO KAVP.
STORMS WILL CONTINUE SLOWLY SINKING SOUTH AND EAST THROUGH
MIDNIGHT. VCSH SHOULD BE GOOD FOR MOST OF THE TERMINALS AND FOR
MOST OF THE TIME. TIMES OF BEST COVERAGE MIGHT WARRANT A TEMPO
GROUP FOR REDUCTIONS DUE TO TSRA. THEREFORE...THE TAFS WILL LOOK
MORE OMINOUS THAN CONDITIONS REALLY WILL BE.
THE FRONT DOES NOT MOVE QUICKLY AND SHOWERS WILL BE LINGERING FOR
MUCH OF THE NIGHT IN THE E/SERN TERMINALS. LOCATIONS THAT ATTEMPT
TO CLEAR OUT COULD GET DENSE FOG - BUT GENERALLY ONY IF IT RAINED
AT THAT TERMINAL. WILL JUST MENTION 1-2SM BR FOR SOME SITES LATE
TONIGHT...BUT PLACES THAT REMAIN DRY MAY NOT FOG IN AT ALL. NOT
MUCH CLEARING IS EXPECTED EXCEPT IN THE NW. AT LEAST MID CLOUDS
ARE EXPECTED TO BACK INTO THE THE CENTRAL MTNS.
LESS COVERAGE IN SHRA IS EXPECTED FOR MONDAY WITH THE MAIN FOCUS
AROUND THE SERN TERMINALS WHERE THE FRONT LINGERS STILL. HIGH
PRESSURE FINALLY PUSHES THE MOISTURE OUT OF THE ENTIRE AREA LATER
MON NIGHT. VALLEY FOG POSS IN THE NRN MTNS TUES AM.
OUTLOOK...
TUE...VALLEY FOG POSS AM...OTHERWISE NO SIG WX.
WED...MAINLY VFR WITH ISO PM SHRA/TSRA.
THU...CFROPA W/VERY BRIEF REDUCTIONS DUE TO TSRA.
FRI...MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...DANGELO/GARTNER
Hazardous weather outlook, Jul 26, 2:41 AM EST, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 AM EDT SUN JUL 26 2015
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-270745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
341 AM EDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 7:03 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
803 PM EDT SUN JUL 26 2015
PAZ057-059-270100-
DAUPHIN PA-LEBANON PA-
803 PM EDT SUN JUL 26 2015
...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...AND LEBANON COUNTIES
UNTIL 900 PM EDT...
AT 802 PM EDT...DOPPLER RADAR INDICATED 2 STRONG THUNDERSTORMS...
ALONG A LINE EXTENDING FROM NEAR HARPER TAVERN TO NEAR SKYLINE
VIEW...AND MOVING EAST AT 25 MPH.
40 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
LICKDALE AROUND 810 PM EDT.
FREDERICKSBURG AROUND 815 PM EDT.
PALMYRA...SAND HILL AND HARPER TAVERN AROUND 820 PM EDT.
CAMPBELLTOWN AROUND 825 PM EDT.
ANNVILLE AND CLEONA AROUND 835 PM EDT.
PLEASANT HILL...MYERSTOWN AND LEBANON AROUND 840 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AVON HEIGHTS...MOUNT
GRETNA...ONO...HERSHEY PARK AND JONESTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
INTERSTATE 81 FROM MILE MARKERS 71 TO 96.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4026 7630 4023 7646 4031 7683 4043 7677
4054 7651 4041 7630 4037 7625 4036 7620
4032 7616
TIME...MOT...LOC 0002Z 277DEG 20KT 4043 7655 4035 7672
LAMBERTSpecial weather statement, Jul 26, 7:50 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
850 PM EDT SUN JUL 26 2015
PAZ018-019-026-027-270145-
MIFFLIN PA-SOUTHERN CENTRE PA-NORTHERN CENTRE PA-HUNTINGDON PA-
850 PM EDT SUN JUL 26 2015
...THUNDERSTORMS WILL AFFECT MIFFLIN...SOUTHERN CENTRE...NORTHERN
CENTRE...AND HUNTINGDON COUNTIES UNTIL 945 PM EDT...
AT 847 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR MILESBURG TO NEAR SEVEN MOUNTAINS...AND MOVING
EAST AT 20 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. ANOTHER ROUND OF TORRENTIAL RAINFALL IS ALSO LIKELY
FROM INTERSTATE 80 TO THE ROUTE 322 CORRIDOR. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS.
THE TORRENTIAL RAINFALL WILL BE NEAR...
SEVEN MOUNTAINS AROUND 855 PM EDT.
REEDSVILLE AND POTTERS MILLS AROUND 900 PM EDT.
ZION AND CENTRE HALL AROUND 905 PM EDT.
MILROY AND BALD EAGLE STATE PARK AROUND 910 PM EDT.
BLANCHARD AROUND 920 PM EDT.
REEDS GAP STATE PARK...ALFARATA AND POE VALLEY STATE PARK AROUND
925 PM EDT.
OTHER LOCATIONS IMPACTED BY THE TORRENTIAL RAINFALL INCLUDE
BARRVILLE...HOWARD...SIGLERVILLE...UNIONVILLE AND WAGNER.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
KYLERTOWN AND LAMAR EXITS...SPECIFICALLY BETWEEN MILE MARKERS 143 AND
146...AND FROM MILE MARKERS 149 TO 170.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 67 TO 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND DONT DROWN.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4083 7797 4092 7805 4101 7801 4107 7757
4104 7758 4096 7751 4099 7732 4088 7731
4085 7736 4070 7735 4069 7730 4067 7737
4064 7775
TIME...MOT...LOC 0047Z 265DEG 17KT 4094 7781 4071 7769
LAMBERTSpecial weather statement, Jul 26, 7:55 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT SUN JUL 26 2015
PAZ051>053-270200-
COLUMBIA PA-NORTHUMBERLAND PA-MONTOUR PA-
855 PM EDT SUN JUL 26 2015
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT COLUMBIA...
NORTHUMBERLAND...AND MONTOUR COUNTIES UNTIL 1000 PM EDT...
AT 855 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER
STONINGTON...MOVING EAST AT 25 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN IS ALSO POSSIBLE.
THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
FAIRVIEW-FERNDALE AROUND 905 PM EDT.
SHAMOKIN AROUND 910 PM EDT.
ELYSBURG AND MARSHALLTON AROUND 915 PM EDT.
KNOEBELS GROVE AND KULPMONT AROUND 920 PM EDT.
CATAWISSA AROUND 925 PM EDT.
SLABTOWN...WILBURTON NUMBER ONE AND MOUNT CARMEL AROUND 930 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
CENTRALIA...EDGEWOOD...MARION HEIGHTS...SEVEN POINTS AND SNYDERTOWN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MIFFLINVILLE AND NESCOPEK EXITS...SPECIFICALLY FROM MILE MARKERS 244
TO 247.
LAT...LON 4094 7622 4088 7629 4080 7631 4078 7638
4075 7673 4081 7679 4089 7677 4103 7623
4098 7622
TIME...MOT...LOC 0055Z 259DEG 21KT 4083 7667
LAMBERTSpecial weather statement, Jul 26, 8:09 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
909 PM EDT SUN JUL 26 2015
PAZ028-056-270145-
JUNIATA PA-PERRY PA-
909 PM EDT SUN JUL 26 2015
...THUNDERSTORMS WILL AFFECT JUNIATA...AND PERRY COUNTIES UNTIL 945
PM EDT...
AT 908 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR ICKESBURG TO NEAR EAST RUTHERFORD...AND MOVING
EAST AT 20 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS.
THE HEAVY RAIN WILL BE NEAR...
ICKESBURG AND MEXICO AROUND 915 PM EDT.
NEW BLOOMFIELD AROUND 935 PM EDT.
NEWPORT AROUND 940 PM EDT.
COLONEL DENNING STATE PARK AND LOYSVILLE AROUND 945 PM EDT.
OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE BLAIN AND
LANDISBURG.
THIS INCLUDES ROUTES 22 AND 322 FROM NEAR NEWPORT TO NORTH OF
DUNCANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4027 7741 4031 7736 4031 7737 4028 7744
4037 7774 4055 7732 4053 7698 4051 7698
4036 7713 4028 7733 4029 7732 4029 7734
4026 7738
TIME...MOT...LOC 0108Z 280DEG 15KT 4049 7731 4036 7763
LAMBERTSpecial weather statement, Jul 26, 9:01 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1001 PM EDT SUN JUL 26 2015
PAZ056-057-063-270315-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
1001 PM EDT SUN JUL 26 2015
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT EASTERN
CUMBERLAND...WESTERN DAUPHIN...AND SOUTHEASTERN PERRY COUNTIES
UNTIL 1115 PM EDT...
AT 958 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
LOYSVILLE...MOVING EAST AT 15 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. VERY HEAVY
RAIN OF UP TO ONE INCH IN JUST 30 MINUTES IS ALSO POSSIBLE IN A FEW
PLACES.
THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
NEW BLOOMFIELD AROUND 1015 PM EDT.
SHERMANSDALE...CARLISLE SPRINGS AND SCHLUSSER AROUND 1035 PM EDT.
WERTZVILLE...NEW KINGSTOWN AND DUNCANNON AROUND 1100 PM EDT.
HOGESTOWN AROUND 1105 PM EDT.
MARYSVILLE AROUND 1115 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
DAUPHIN AND LANDISBURG.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 227 TO 232.
INTERSTATE 81 BETWEEN MILE MARKERS 51 AND 59...AND NEAR MILE MARKER
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4035 7748 4047 7736 4043 7688 4019 7705
TIME...MOT...LOC 0158Z 285DEG 12KT 4037 7730
LAMBERT
Special weather statement, Jul 26, 9:59 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 PM EDT SUN JUL 26 2015
PAZ052-056>059-063-065-066-270415-
CUMBERLAND PA-YORK PA-SCHUYLKILL PA-DAUPHIN PA-LANCASTER PA-
LEBANON PA-PERRY PA-NORTHUMBERLAND PA-
1059 PM EDT SUN JUL 26 2015
...SPECIAL WEATHER STATEMENT...
AT 1055 PM EDT...DOPPLER RADAR INDICATED NUMEROUS STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOWER CITY TO NEAR
ROCKVILLE...WERTZVILLE AND COLONEL DENNING STATE PARK...AND MOVING
SOUTHEAST AT 20 MPH.
A 20 TO 30 MINUTE PERIOD OF TORRENTIAL RAINFALL...TOTALING OVER ONE
INCH IN SOME LOCATIONS...WILL OCCUR. THIS WILL PRODUCE VERY
DANGEROUS TRAVEL CONDITIONS DUE TO LOW VISIBILITY AND THE POTENTIAL
FOR HYDRO-PLANING.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
TOWER CITY...HARRISBURG AND MARYSVILLE AROUND 1100 PM EDT.
LINGLESTOWN AND DEHART DAM AROUND 1105 PM EDT.
MECHANICSBURG...COLONIAL PARK AND PROGRESS AROUND 1110 PM EDT.
CAMP HILL...SHIREMANSTOWN AND WORMLEYSBURG AROUND 1115 PM EDT.
LOWER ALLEN...SKYLINE VIEW AND LEMOYNE AROUND 1120 PM EDT.
NEW CUMBERLAND...PINE GROVE AND PENBROOK AROUND 1125 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AUBURN...AVON
HEIGHTS...CAPITAL CITY AIRPORT...CRESSONA AND DAUPHIN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 211 TO 276.
INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
INTERSTATE 81 FROM MILE MARKERS 37 TO 116.
INTERSTATE 83 FROM MILE MARKERS 29 TO 50.
INTERSTATE 283 FROM MILE MARKERS 0 TO 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
TURN AROUND DONT DROWN.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4064 7600 4057 7602 4058 7604 4053 7617
4049 7643 4034 7618 4023 7626 4012 7657
4005 7709 4007 7713 4003 7720 4025 7755
4032 7736 4035 7711 4042 7696 4074 7665
4068 7590
TIME...MOT...LOC 0255Z 294DEG 17KT 4065 7655 4039 7687 4029 7705 4025
7743
LAMBERTThunderstorm Wind, Cumberland
- When
- July 26, 10:45 PM EST
- Where
- Cumberland County, 0.3 mi W of Enblass
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.280, -76.936
A thunderstorm produced winds around 60 mph, knocking down trees at the intersection of Magaro Road and Humer Street in Enola.
Hail, Cumberland
- When
- July 26, 11:08 PM EST
- Where
- Cumberland County, 2.14 mi E of Newburg
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.127, -77.510
A thunderstorm produced quarter-sized hail north of Shippensburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 26 to 28, 20153 deaths · 1 event
- Flash Flood in Pennsylvania, July 26, 2015$3.0 million · 1 event
- Flooding in Iowa, July 26 to 29, 2015$2.2 million · 7 events
- Flash Flooding and Damaging Winds in Missouri, July 26 to 27, 2015$500,000 · 52 kt wind · 8 events
- Tornadoes and Hail in Nebraska, July 26 to 27, 2015$145,000 · EF0 · 21 events
- Hail and Damaging Wind in South Dakota, July 26, 2015$200,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New York, July 26, 2015$31,000 · 1 in hail · 6 events
- Flash Flood and Hail in South Dakota, July 26 to 27, 2015$30,000 · 1.75 in hail · 6 events
- Tornado and Hail in North Dakota, July 26, 2015$15,000 · EF0 · 13 events
- Damaging Wind in Iowa, July 26, 2015$25,000 · 56 kt wind · 1 event
- Flash Flood in New York, July 26, 2015$25,000 · 1 event
- Damaging Wind in Kentucky, July 26, 2015$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582173, 582172.